1. Patients launch a $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
ME/CFS and the Magic of the Canine Factor
There's been plenty of research indicating that having pets is good for your health. I never really noticed any particular benefits to having cats, though that may have had more to do with my cats. They've been fairly indifferent to my presence and we've shared a live-and-let-live...
Discuss the article on the Forums.

cytokine storms from meds are killing me

Discussion in 'Pain and Inflammation' started by Ivana, Jun 4, 2012.

  1. Ivana

    Ivana Senior Member

    Messages:
    112
    Likes:
    10
    hi all,

    just wondering if anyone knows much on cytokine storms? Ive been experiencing them so often. Kdm thinks its coz of the meds. I know they can be fatal so i'm worried. I get the fever, neurological "swelling", extreme weakness for 18hrs and now because ive been getting them so often, ive got a very bad flu!! Any advice would be great, i'm very worried because i know how severe they can be, ive stopped my meds.
    ivana
  2. rlc

    rlc Senior Member

    Messages:
    822
    Likes:
    243
    Hi Ivana, sorry don't know to much about cytokine storms, it could be from the meds but that hasn't been proven, what your experiancing could be from the 5 bad interactions that can be caused by the combination of meds you were on, be aware that some of those drugs can have withdrawl symptoms, the only advice I can give you is if things don't improve quickly or get worse get to a hospital straight away, there are some treatments for Cytokine storm http://en.wikipedia.org/wiki/Cytokine_storm#Treatment and they would be able to test and help you and to see if the meds are causing the problems.

    Hope things improve soon !!!!!

    All the best
  3. heapsreal

    heapsreal iherb 10% discount code OPA989,

    Messages:
    6,958
    Likes:
    4,086
    australia (brisbane)
    check hormones especially dhea as it can help lower certain inflammatory cytokines
  4. ukxmrv

    ukxmrv Senior Member

    Messages:
    3,268
    Likes:
    1,636
    London
    Ivana, really sorry to hear what you are going through. I think that these reactions are so severe for many of us and stop the process of healing that other patients go through to some form of recovery.

    Did KDM suggest that you take anything? I took Benadryl for what I thought was a cytokine reaction and read somewhere that a KDM patient was taking Daosin for possible IRIS.

    Hope that it passes for you soon and that you find some treatments that you can tolerate.
  5. Ivana

    Ivana Senior Member

    Messages:
    112
    Likes:
    10
    yeah i take daosin for histamine intolerance.. I called the hospital but coz cfs isnt urgent, they just told me i'd need to wait all day.. Kdm told me that one of the meds may have shaken up the cytokines and thats whats causing it.. He recommended ldn but we dont have it in such tiny doses here
  6. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    6,205
    Likes:
    4,821
    Albuquerque
    You should be able to get the generic 50 mg tablet at most any pharmacy. Many people dissolve the 50 mg tablet in a measured amount of distilled water and take out a tiny dose. The rest can be kept in a brown glass bottle in the fridge.

    Best wishes,
    Sushi
  7. Ivana

    Ivana Senior Member

    Messages:
    112
    Likes:
    10
    thanks sushi.. We have the 4.5mg but kdm said he wants me to start at .5mg. The pharmacy here said the tablet cant be broken up into such a small amount for some reason. Do u know if ldn has any bad side effects?out of the meds ive taken so far, ive gotten more side effects and problems than i have with improvement
  8. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    6,205
    Likes:
    4,821
    Albuquerque
    Hi Ivana,

    No, you can't break up the tablets accurately, but you can dissolve them. For instance if you dissolved a 4.5 mg tablet in 9 ml of distilled water, if you take 1 ml of the dissolved solution, you would be getting .5 mg. I used to have to do this even with compounded capsules as I needed to change my dose frequently and it was much easier just to dissolve the contents of a capsule and measure out the new dose, rather than getting LDN compounded again at another dose.

    If you do dissolve, most versions of LDN go into suspension rather than fully dissolving so that you have to keep shaking the dissolved liquid as you measure to get an even suspension. Now I use liquid LDN which is much easier to measure.

    LDN is an immune modulator so if you take a higher dose than you are ready for, yes, you could have unpleasant reactions. But as most people start at 1.5 mg., .5 is very low and should be OK. You could even try half that if you want to be very safe.

    LDN helps me a lot, but we are all different. I hope your situation works out soon.

    Best wishes,
    Sushi
  9. Ocean

    Ocean Senior Member

    Messages:
    1,176
    Likes:
    254
    U.S.
    you said in another thread you were switching SSRIs recently? I know doing that can cause a lot of symptoms. if you haven't already you might want to look into whether that could be causing some or all of your recent symptoms. it's possible to get withdrawal from one SSRI even if you immediately go on another.
  10. Ivana

    Ivana Senior Member

    Messages:
    112
    Likes:
    10
    yeah i did switch, but its not from that as ive been getting cytokine storms since march, soon after i started my treatment and i was on ssri's then consistently. Kdm said its def from the meds as one of them may have shaken up the cytokines.. The cytokine storms are just getting more and more common and its even more paralysing. Im going nuts!

See more popular forum discussions.

Share This Page